Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 413, NWS Norman, OK

June 25, 20187 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 25, 2018, 1:29 AM CDT for 7 counties in Oklahoma. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2018, 1:29 AM CDT (06:29 UTC)
Expired
Jun 25, 2018, 2:15 AM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Custer County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 1:31 AM CDTTSTM WND GST 702 Sse Elk City, OK
Jun 25, 1:42 AM CDTNON-TSTM WND GST 611 Nw Burns Flat, OK
Jun 25, 1:49 AM CDTTSTM WND GST 642 Se Hobart, OK
Jun 25, 1:50 AM CDTNON-TSTM WND GST 624 Se Hobart, OK
Jun 25, 1:55 AM CDTTSTM WND GST 624 Se Hobart, OK
Jun 25, 2:05 AM CDTTSTM WND GST 664 Se Hobart, OK
Jun 25, 2:05 AM CDTTSTM WND GST 693 Se Hobart, OK
Jun 25, 2:10 AM CDTTSTM WND GST 644 Se Hobart, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 10:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-476 J/kg
Mixed-layer LCL
2275 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

404 
WUUS54 KOUN 250629
SVROUN
OKC009-011-015-039-075-129-149-250715-
/O.NEW.KOUN.SV.W.0413.180625T0629Z-180625T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
129 AM CDT MON JUN 25 2018

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Washita County in western Oklahoma...
  Caddo County in southwestern Oklahoma...
  Southeastern Roger Mills County in western Oklahoma...
  Northern Kiowa County in southwestern Oklahoma...
  Southern Custer County in western Oklahoma...
  Southwestern Blaine County in northwestern Oklahoma...
  Northeastern Beckham County in western Oklahoma...

* Until 215 AM CDT.

* At 128 AM CDT, severe thunderstorms were located along a line
  extending from 6 miles north of Weatherford to near Burns Flat to 5
  miles north of Carter, moving southeast at 55 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Elk City, Weatherford, Clinton, Anadarko, Hobart, Cordell, Burns
  Flat, Carnegie, Thomas, Hydro, Sentinel, Arapaho, Mountain View,
  Binger, Fort Cobb, Dill City, Canute, Verden, Corn and Lone Wolf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3557 9928 3575 9876 3513 9809 3506 9809
      3493 9832 3487 9912 3548 9981
TIME...MOT...LOC 0628Z 301DEG 48KT 3562 9868 3538 9915 3530 9951 

HAIL...1.00IN
WIND...70MPH
 
$$

WR
1 follow-up statement
015 
WWUS54 KOUN 250641
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
141 AM CDT MON JUN 25 2018

OKC129-250650-
/O.CAN.KOUN.SV.W.0413.000000T0000Z-180625T0715Z/
Roger Mills OK-
141 AM CDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROGER MILLS
COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.

LAT...LON 3556 9926 3574 9875 3513 9809 3506 9809
      3493 9832 3487 9911 3516 9945 3536 9968
TIME...MOT...LOC 0640Z 313DEG 50KT 3552 9864 3519 9903 3519 9943 

$$

OKC009-011-015-039-075-149-250715-
/O.CON.KOUN.SV.W.0413.000000T0000Z-180625T0715Z/
Washita OK-Caddo OK-Kiowa OK-Custer OK-Blaine OK-Beckham OK-
141 AM CDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR WASHITA...CADDO...NORTHERN KIOWA...SOUTHERN CUSTER...SOUTHWESTERN
BLAINE AND NORTHEASTERN BECKHAM COUNTIES...

At 140 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Hydro to 3 miles northeast of
Rocky to 4 miles east of Carter, moving southeast at 55 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Elk City, Weatherford, Clinton, Anadarko, Hobart, Cordell, Burns
Flat, Carnegie, Hydro, Sentinel, Arapaho, Mountain View, Binger, Fort
Cobb, Dill City, Canute, Verden, Corn, Lone Wolf and Custer City.

This includes Interstate 40 between mile markers 25 and 91.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3556 9926 3574 9875 3513 9809 3506 9809
      3493 9832 3487 9911 3516 9945 3536 9968
TIME...MOT...LOC 0640Z 313DEG 50KT 3552 9864 3519 9903 3519 9943 

HAIL...1.00IN
WIND...80MPH
 
$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:56 AM CDT, 33 minutes earlier.

Area forecast discussion, Jun 25, 12:56 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1256 AM CDT Mon Jun 25 2018

.AVIATION...
MCS moving across northwestern Oklahoma will likely impact
all TAFS sites through 12z Monday.  Several reports across
northwest Oklahoma of 65 to 75 mph winds from the north
and northwest. Storms may weaken some as they move into central
and southern Oklahoma, but still may see severe winds (50 knots)
at PNC/OKC/OUN between 8-10z.

Thunderstorms will lower visibility to around 1 mile with
MVFR ceilings likely. Storms should be clear of all sites by
12-14Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  95  78 100 /  50  10   0   0
Hobart OK         72  99  78 103 /  30  10  10   0
Wichita Falls TX  76  99  80 103 /  40   0   0   0
Gage OK           69  98  76 102 /  10   0  10   0
Ponca City OK     72  96  78 102 /  50  10  10   0
Durant OK         75  95  78  98 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Jun 24, 10:34 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1034 PM CDT Sun Jun 24 2018

OKZ004>048-050>052-TXZ083>090-260345-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1034 PM CDT Sun Jun 24 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
There is a slight risk for severe thunderstorms overnight.

Location...
The slight risk is generally along and west of an Alva to Clinton
and Seymour, Texas line. A marginal risk covers the area east of
the slight area to around Interstate 35.

Timing...
After 11 PM through 5 AM Monday.

Impacts...
Damaging wind gusts up to 80 mph.
Heavy rainfall that may cause localized flooding.
Hail up to the size of golf balls.

Discussion...
Thunderstorms over southeastern Colorado and western
Kansas will move through parts of Oklahoma overnight. Strong
damaging winds will be the main risk with some hail and heavy
rainfall possible.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across the
risk area should prepare for severe weather operations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
There will be a chance for thunderstorms Monday into early
Tuesday. A few strong thunderstorms are possible Monday.

.Heat...
Heat index values from 100 to 105 degrees are forecast through
much of this week. If you will be outdoors, limit strenuous
activities and take frequent breaks.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jun 25, 12:46 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND GST     3 N PUTNAM              35.90N 98.97W
06/25/2018  M73 MPH          DEWEY              OK   MESONET

&&

SC
Local storm report, Jun 25, 12:52 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1252 AM CDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     3 N PUTNAM              35.90N 98.97W
06/25/2018  M68 MPH          DEWEY              OK   MESONET

&&

SC
Local storm report, Jun 25, 12:56 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1256 AM CDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND GST     3 N PUTNAM              35.90N 98.97W
06/25/2018  M58 MPH          DEWEY              OK   MESONET

&&

SC
Local storm report, Jun 25, 1:12 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
112 AM CDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND GST     7 W WATONGA             35.85N 98.54W
06/25/2018  M62 MPH          BLAINE             OK   MESONET

&&

SC
Local storm report, Jun 25, 1:16 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
116 AM CDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND GST     7 W WATONGA             35.85N 98.54W
06/25/2018  M60 MPH          BLAINE             OK   MESONET

&&

SC
Local storm report, Jun 25, 1:19 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
119 AM CDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND GST     2 E WEATHERFORD         35.54N 98.65W
06/25/2018  M61 MPH          CUSTER             OK   AWOS

&&

SC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:47 PM CDTSpecial Weather StatementOUNLogan28 min
Jun 24, 9:53 PM CDTSpecial Weather StatementOUNRoger Mills37 min
Jun 24, 10:20 PM CDTSpecial Weather StatementOUNHarper25 min
Jun 24, 10:32 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward43 min
Jun 24, 11:01 PM CDTSpecial Weather StatementOUNEllis29 min
Jun 24, 11:11 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Roger Mills, Woods, Woodward49 min
Jun 24, 11:54 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Custer, Dewey, Ellis, Harper, Major and 3 more51 min
Jun 25, 12:37 AM CDTSpecial Weather StatementOUNRoger Mills38 min
Jun 25, 12:41 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Caddo, Canadian, Custer, Dewey and 6 more49 min
Jun 25, 12:45 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Kiowa, Roger Mills, Washita45 min
Jun 25, 1:24 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Cleveland, Garfield, Grady and 8 more51 min
Jun 25, 1:31 AM CDTSpecial Weather StatementOUNBeckham, Greer, Harmon, Jackson29 min
Jun 25, 1:56 AM CDTSevere Thunderstorm WarningOUNBeckham, Blaine, Caddo, Comanche, Cotton, Custer and 8 more49 min
Jun 25, 2:05 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Cleveland, Garfield, Garvin and 12 more40 min
Jun 25, 2:44 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Cleveland, Garvin, Grady, Lincoln and 7 more46 min
Jun 25, 2:47 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Greer, Harmon and 6 more43 min
Jun 25, 3:29 AM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole46 min
Jun 25, 3:31 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jefferson, Stephens, Tillman44 min
Jun 25, 3:41 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Murray, Pontotoc, Pottawatomie and 1 more49 min
Jun 25, 4:19 AM CDTSpecial Weather StatementOUNCarter, Jefferson, Johnston, Love, Marshall, Murray41 min
Jun 25, 4:34 AM CDTSpecial Weather StatementOUNCoal, Hughes, Pontotoc, Seminole26 min
Jun 25, 4:56 AM CDTAreal Flood AdvisoryOUNComanche, Cotton, Tillman3 hr
Jun 25, 6:44 AM CDTRiver Flood WarningOUNMajor, Woods, Woodward45 hr
Jun 25, 6:46 AM CDTRiver Flood WarningOUNDewey, Major, Woodward26 hr
Jun 25, 7:22 AM CDTSpecial Weather StatementOUNCaddo, Kiowa53 min
Jun 25, 8:30 AM CDTRiver Flood WarningOUNKingfisher, Logan49 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.